Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 66, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 9, 2006, 7:13 AM MST for Coconino County, Arizona. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2006, 7:13 AM MST (14:13 UTC)
- Expired
- Sep 9, 2006, 7:45 AM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 176 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 7:50 AM MST | FLASH FLOOD | 7 Ne Grand Canyon Villa, AZ | FLASH FLOODING REPORTED IN MANZANETA CREEK TRIBUTARY OF BRIGHT ANGEL CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 091416
FFWFGZ
AZC005-091545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
713 AM MST SAT SEP 9 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
* UNTIL 845 AM MST
* AT 706 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER BRIGHT ANGEL TRAIL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIGHT
ANGEL POINT AND BRIGHT ANGEL TRAIL LEADING DOWN TO PHANTOM RANCH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
HIKERS NEAR OR ALONG THE CREEK SHOULD TAKE IMMEDIATE PRECAUTIONS AND
SEEK HIGHER GROUND AWAY FROM THE CREEK. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT.
LAT...LON 3610 11211 3610 11208 3615 11201 3623 11199
3619 11211
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:10 AM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 9, 3:10 AM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 AM MST SAT SEP 09 2006 .SYNOPSIS...A MOIST...COOL...AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. AS A RESULT...THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WITH A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. && .DISCUSSION...A SHORTWAVE EVIDENT IN WATER VAPOR IMAGERY HAS BEEN RESPONSIBLE FOR TRIGGERING THUNDERSTORMS IN NORTHWEST AZ/SOUTHWEST UT THIS MORNING. AS THIS FEATURE IS MOVING INTO A SYNOPTIC SCALE RIDGE BETWEEN LARGER TROUGHS ALONG THE WEST COAST AND THE SOUTHWESTERN GREAT PLAINS...THIS WAVE IS EXPECTED TO LIFT EAST-NORTHEASTWARD AND WEAKEN THROUGH THE DAY. HOWEVER...WILL LIKELY BE STRONG ENOUGH TO INCREASE POPS IN NORTH CENTRAL AND NORTHEAST AZ LATER TODAY. FOR SUNDAY...THE WEST COAST TROUGH IS EXPECTED TO MOVE TOWARD THE GREAT BASIN...LEAVING NORTHERN AZ IN A FAVORABLE REGION FOR FURTHER SHORTWAVE ENHANCEMENT OF CONVECTION. THEREFORE...HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT SATURDAY NIGHT. FOR NEXT WEEK...SEVERAL MODEL SOLUTIONS HAVE DEVELOPED A SLOW MOVING CLOSED LOW OVER AZ. THIS WOULD BRING A COOL AND UNSTABLE AIRMASS...FOR CONTINUED CHANCES OF DAILY THUNDERSTORMS AS WELL AS SLIGHTLY BELOW AVERAGE TEMPERATURES. HAVE TRENDED FORECASTS SLIGHTLY IN THIS DIRECTION...BUT WILL HAVE TO ADJUST TEMPERATURES FARTHER DOWNWARD IF MODEL TRENDS CONTINUE. && .AVIATION...FOR THE 12Z PACKAGE...ONLY ISOLATED SHOWERS WILL CONTINUE ACROSS AN AREA ALONG AND WEST OF TWEB ROUTE 390 BETWEEN PRESCOTT AND BRICE UT THROUGH THE REMAINDER OF THIS MORNING. EXPECT STORMS TO DEVELOP ACROSS THE FORECAST AREA AFTER 18Z TODAY WITH MVFR CEILINGS AND VISIBILITIES IN AND AROUND THE SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/TC
Hazardous weather outlook, Sep 8, 10:50 AM MST, 20 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1050 AM MST FRI SEP 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1050 AM MST FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY CLEAR SKIES AND RAIN-COOLED GROUND HAS ALLOWED FOR A SLOW START TO CONVECTION TODAY. HOWEVER...THE COMBINATION OF STRONG SOLAR HEATING AS WELL AS A MOIST AND UNSTABLE AIRMASS WILL LEAD TO THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON. EXPECT STORM TO FORM FIRST ALONG THE I-40 CORRIDOR FROM FLAGSTAFF WESTWARD. STORMS WILL THEN DROP SOUTH AND SOUTHEAST INTO YAVAPAI AND GILA COUNTIES. THESE AREAS AS WELL AS SOUTHERN COCONINO COUNTY WILL SEE THE MOST STORMS TODAY. AREAS NORTH OF I-40 WILL SEE ISOLATED TO SCATTERED STORMS BY THE AFTERNOON. THE STRONGER STORMS TODAY ARE CAPABLE OF PRODUCING VERY HEAVY RAIN AN HAIL UP TO AN INCH IN DIAMETER. DUE TO THE RECENT HEAVY RAINS OVER PORTIONS OF SOUTHERN COCONINO AND CENTRAL YAVAPAI COUNTY...THESE AREAS WILL BE MORE PRONE TO FLASH FLOODING IF HEAVY RAINS AFFECT THE SAME AREAS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...A SLOW DECREASING TREND IN COVERAGE IS EXPECTED DURING THIS TIME PERIOD. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Sep 9, 5:48 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:18 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:33 AM MST | Flash Flood Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:44 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 46 min |
| Sep 9, 7:45 AM MST | Flash Flood Warning | FGZ | Yavapai | 60 min |
| Sep 9, 8:37 AM MST | Flash Flood Warning | FGZ | Coconino | 8 min |
| Sep 9, 9:40 AM MST | Flash Flood Warning | FGZ | Yavapai | 65 min |
| Sep 9, 11:29 AM MST | Flash Flood Warning | FGZ | Yavapai | 76 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.